MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS
Model Number 1286
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a: patient information was not provided.Section d4: device serial number and lot number were not provided, and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported pump stop and low flow were recorded for a newly implanted patient.Log files were submitted for review and noted low flow events on 30jul2024 with a flow of 2.4 liters per minute (lpm).A pump stop event was also noted in the log files on 31jul2024 at 0808 due to the pump stop button being pushed on the system monitor.The pump resumed operation after a couple of seconds.It was additionally reported by the site that analysis revealed that no flow alarm button was pressed by the system monitor button, and it was judged to be an artificial error.
 
Event or Problem Description
It was communicated on (b)(6) 2024 that it was unknown why the pump stop button was pushed.There was no change in patient status, and no equipment was exchanged.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a pump stop was confirmed.The submitted controller event log file captured the pump stop command being received from the system monitor at 08:08:34, which resulted in the pump speed dropping to 0 rpm at 08:08:36.The log file captured pump off and low flow hazard alarms associated with the pump stop event, as intended.The pump began ramping up to the set speed at 08:08:37.The remainder of the log file captured the pump operating within the expected range without issue.The system monitor was not returned for evaluation.The root cause of the reported event could not be conclusively determined through this analysis.Although the system monitor was not returned for evaluation, a corrective and preventative action (capa) was opened to further investigate issues related to the system monitor atypical screen behavior.The device history records were unable to be reviewed for the system monitor due to no serial number being provided.Heartmate 3 instructions for use (ifu) (rev.A) section 4 ¿system monitor¿ explains how to use the system monitor.This section explains the pump stop button.This section states ¿use the pump stop button to turn off the pump.To use this feature, press and hold the pump stop button while the pump stop countdown counts down from 10 to 1.The pump stops within the first few seconds of holding down the pump stop button.However, if the button is released before the countdown is complete, the pump resumes at the previously set mode and speed.Heartmate 3 patient handbook (rev.C), under section 5 ¿alarms and troubleshooting¿ and heartmate 3 instructions for use (ifu) (rev.A), under section 7 ¿alarms and troubleshooting¿ cover all alarms (visual and audible), including the pump off and low flow hazard alarm conditions, and the actions to take when the alarms occur.Heartmate 3 instructions for use (ifu) (rev.A) section f entitled ¿safety checklists¿ provides checklists to assist the patient in performing routine maintenance of the heartmate 3 lvad.This section informs the user to replace any equipment or system component that appears damaged or worn.Heartmate 3 instructions for use (ifu) (rev.A) section 8 "equipment storage and care" describe how to care for and clean all equipment.Heartmate 3 patient handbook (rev.C) cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.
 
Additional Manufacturer Narrative
The device is included in the system monitor atypical screen behavior advisory issued by abbott on 08 may 2024.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE®, SYSTEM MONITOR
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key19995251
Report Number2916596-2024-05233
Device Sequence Number12512831
Product Code DSQ
UDI-Device Identifier00813024010142
UDI-Public(01)00813024010142
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Notification
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1286
Device Catalogue Number1286
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by Manufacturer08/29/2024
10/01/2024
10/14/2024
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date09/17/2024
10/09/2024
10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FA-Q224-HF-1
Patient Sequence Number1
Patient Age64 YR
Patient SexMale
Patient Weight68 KG
Patient EthnicityNon Hispanic
Patient RaceAsian